Dr. Nagler's Tinnitus Corner
Latest Topics
 
 
 


Reply
  Author   Comment  
Robert44

Member
Registered:
Posts: 9
 #1 
Hi Dr.
Thanks for answering my post about my son regarding Lexapro.  Now I have another question regarding my wife. She suffers from bi-polar. She was taking Depakote but then her ears started ringing. I immediately told her to ween herself off it as I have Tinnitus and didn't want her to get it. Which mood stabilizer drug would have the least chance of causing ear or Tinnitus problems?  Appreciate your time !!! Robert
Dr. Nagler

Owner
Registered:
Posts: 1,764
 #2 
Hi Robert -

There are around a gazillion drugs that are reported to potentially cause or aggravate tinnitus. It's enough to make your head spin!

The thing is, there are only a handful that can potentially cause permanent auditory damage - so those are the ones I think folks should try to avoid: Click Here

As far as the rest of the gazillion go, honestly it's sort of a crap shoot. The good news is that first of all, with any of them the incidence is rare. And second, since they do not actually cause auditory damage, the tinnitus can be expected to return to its original level within a few weeks of cessation of the drug.

The drugs you describe as "mood stabilizers" do not cause auditory damage. So if the Depakote caused problems for your wife, she should discuss it with her doctor, who might want to prescribe a different agent. Just because one of these drugs apparently caused her ears to ring, that does not necessarily mean another one will.

Hope this helps.

Dr. Stephen Nagler
Atlanta Tinnitus Consultants, LLC

__________________

The best way to find yourself is to lose yourself in the service of others.
- Mahatma Gandhi

No bird ever soared in a calm. Adversity is what lifts us.
-
David McCullough quoting Wilbur Wright
Robert44

Member
Registered:
Posts: 9
 #3 
Thank you!!!
Dr. Nagler

Owner
Registered:
Posts: 1,764
 #4 
You are most welcome.

stephen nagler

__________________

The best way to find yourself is to lose yourself in the service of others.
- Mahatma Gandhi

No bird ever soared in a calm. Adversity is what lifts us.
-
David McCullough quoting Wilbur Wright
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.



Dr. Nagler's Tinnitus Corner is provided for education and information only. It is not intended for the purpose of providing medical care and should in no way substitute for appropriate in-person consultations with qualified healthcare professionals. By using this site, participants agree to hold Dr. Nagler and Atlanta Tinnitus Consultants, LLC harmless with respect to any loss, injury, claim, liability, or damage arising from following the postings herein.